REBOUND EFFECTS OF CONCERTA?

iVillage Member
Registered: 03-27-2003
REBOUND EFFECTS OF CONCERTA?
2
Wed, 09-24-2003 - 1:00pm
I am frusterated. I was called to a metting today at school regarding Ty's behaviors. Just, as I thought things were going well it turns out they are getting worse. It seems Ty might be having rebound effects to the concerta. He is gettign agitated and "itchy". He has become defiant. However, when he comes home he is Wonderful, when he is at the YMCA he is wonderful. So what is going on? Is it possible to have "rebound" effects and if so what dose that mean.

We switch over to Concerta the last week of august so it has only been 4 weeks. The doese has been changed for the third time already. Currently he is taking 36mg concerta and 1 10 mg of ritalin in the afternoon. Well now the doctor added 10 more mg of ritalin at noon. Help am I over medicating my child?

iVillage Member
Registered: 03-27-2003
Wed, 09-24-2003 - 1:22pm

WOW! Both ritialn and Concerta? You must be going nuts with this.

 

iVillage Member
Registered: 03-30-2003
Wed, 09-24-2003 - 4:35pm
We went through the same stuff when we used the Concerta/Ritalin cocktail. Concerta is time released Ritalin and the afternoon dose of Ritalin is to get you through to bedtime. We had absolutely horrendous rebounding with this combo -- he would be just fine until it all wore off and then would go bananas - banging his head against the wall, screaming and crying, clearly out of control. Because Concerta is a stimulant once it leaves the system the brain gets all garbled which explains the rebound. We switched to Adderral and had the same problem and are now using Strattera (the only non stimulant ADHD drug on the market)with fairly good results.

Rebounding is awful for the whole family. I would make a switch sooner rather than later.

Good luck!

Julie